MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GAS/WATER VALVE

AIZU OLYMPUS CO., LTD. GAS/WATER VALVE
Model Number MA J-2010
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this report olympus has not received third-party culture test results to confirm this allegation.The customer provided the cleaning sterilization and disinfection (cds) processes performed at the user facility.The customer confirmed that the facility does not delay the start of precleaning on the equipment after use.Precleaning begins within one hour of case completion.The customer does not aspirate water through the air/water channel.The customer confirmed that a suction pump is used to suck water from the forceps and suction channel.It was uncovered that the customer does not use the air and water cleaning adaptor, the facility is only cleaning with the suction pump that is used at bedside post device use.Additionally, it was also uncovered that the outer surface of the scope is not cleaned prior to manual cleaning.During the manual cleaning process, the customer uses detergent saraya's power quick and brushes the forceps channel, suction channel, air and water button, suction button, and the biopsy channel.The scope is manually disinfected with an unspecified disinfectant.For automated endoscope reprocessor (aer) treatment, an oer-4 machine is used with endoquick detergent and aceside (disinfectant).The scope is wiped with a cleaned towel and is stored in a cabinet with drying function.At this time, it has been indicated to olympus that the device will not be returned for evaluation.Should additional information become available, or the evaluation is completed, a follow up report will be submitted.
 
Event or Problem Description
The customer reported to olympus, the evis lucera elite colonovideoscope tested positive for microbial contamination.The scope was sampled twice.During the first sampling, the scope tested positive for unspecified colony forming units (cfus) of pseudomonas aeruginosa.During the second sampling, the scope tested positive for unspecified cfus of pseudomonas aeruginosa.The issue was found at reprocessing during a routine culture of the scope.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.As a result of a review of the user reprocessing method, apparent deviations from ifu were recognized.- mh-948 was not used to supply air and water to the air/water channel.- the water filter had not been replaced during the specified period of time.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, deviations from the instruction manual likely caused insufficient reprocessing.The instruction manual of evis lucera elite series recommends about reprocessing of a scope as follows: ¿flush water into the air channel of the endoscope, using the aw channel cleaning adapter (mh-948) after each patient procedure.¿ the oer-4 instruction recommends about maintenance of the device as follows: ¿replace the water filter periodically, at least once a month to prevent contamination of the rinse water.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
This medical device report (mdr) is related to the following patient identifiers: (b)(6), (mh-438) (b)(6), (mb-358) (b)(6), (maj-2010, this report).
 
Additional Manufacturer Narrative
This report is being supplemented to correct information regarding the suspect medical device.The following fields were corrected: brand name (d1), type of device (d2), udi (d4), premarket identification 510(k) number (g4).In addition, the b5 was updated to include reference to related patient identifiers.

Brand Name
GAS/WATER VALVE
Common Device Name
GAS/WATER VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15993731
Report Number9610595-2022-05569
Device Sequence Number6151109
Product Code FDF
UDI-Device Identifier04953170437830
UDI-Public04953170437830
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA J-2010
Device Catalogue NumberN4456731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer02/16/2023
06/08/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date03/16/2023
06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown